Alert archive / North Carolina / Flash Flood Warnings in 2011
Flash Flood Warning 46, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Sep 6, 2011, 3:39 PM EDT for 4 counties in North Carolina. It was in force for 111 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 6, 2011, 3:39 PM EDT (19:39 UTC)
- Expired
- Sep 6, 2011, 5:30 PM EDT
- In force
- 111 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Flood severity
- None
Counties Davidson County, NC, Forsyth County, NC, Guilford County, NC, Randolph County, NC
The radar
The Roanoke radar (KFCX), 113 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 6, 4:30 PM EDT | FLASH FLOOD | 4 E Greensboro, NC | BESSEMER AVENUE IN GREENBORO WAS CLOSED FOR UP TO AN HOUR BECAUSE OF FLOODING ALONG A BRANCH OF THE NORTH BUFFALO CREEK. THE ROAD WAS CLOSED BETWEEN THE ROUTE 29 RAMP AND HUFFMAN STREET BETWEEN 415 AND 515 PM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 51 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.7 hours before the alert went out and 3 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1434 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 515 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 246 m²/s²
- 0-3 km storm-relative helicity
- 274 m²/s²
- Significant tornado parameter
- 1.9
- Supercell composite
- 11.1
The text
As transmitted, in the capitals the NWS used until 2016.
220
WGUS52 KRAH 061939
FFWRAH
NCC057-067-081-151-062130-
/O.NEW.KRAH.FF.W.0046.110906T1939Z-110906T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
339 PM EDT TUE SEP 6 2011
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
DAVIDSON COUNTY IN CENTRAL NORTH CAROLINA
FORSYTH COUNTY IN CENTRAL NORTH CAROLINA
GUILFORD COUNTY IN CENTRAL NORTH CAROLINA
RANDOLPH COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 530 PM EDT
* AT 331 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAIN LIKELY PRODUCING FLOODING OVER
PARTS OF NORTHWESTERN RANDOLPH...GUILFORD...EASTERN FORSYTH AND
NORTHEASTERN DAVIDSON COUNTIES. DOPPLER RADAR ESTIMATED THAT OVER
TWO INCHES OF RAIN LIKELY HAD OCCURRED NEAR HIGH POINT AND
THOMASVILLE BETWEEN 230 PM AND 330 PM. MORE SHOWERS AND
THUNDERSTORMS WITH HEAVY RAIN WERE HEADED TOWARD THOSE COMMUNITIES.
* LOCATIONS THREATENED WITH FLOODING INCLUDE THOMASVILLE...
KERNERSVILLE...HIGH POINT...AND GREENSBORO.
AN ADDITIONAL 1 TO 3 INCHES OF RAINFALL ARE STILL POSSIBLE BETWEEN
345 PM AND 5 PM...WHICH COULD RESULT IN ADDITIONAL FLOODING. THIS
WILL POSE PROBLEMS FOR COMMUTERS DURING THE LATE AFTERNOON RUSH HOUR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS VERY DANGEROUS. NUMEROUS ROADS AND LOW LYING AREAS
ESPECIALLY IN URBAN AREAS COULD QUICKLY FLOOD. DO NOT DRIVE WHERE
WATER COVERS THE ROAD. THE WATER MAY BE TOO DEEP TO CROSS SAFELY.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING...
1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW ENFORCEMENT
AGENCY.
&&
LAT...LON 3625 7970 3591 7969 3583 7993 3585 8012
3626 8013
$$
DJF3 follow-up statements
493
WGUS72 KRAH 061958
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
358 PM EDT TUE SEP 6 2011
NCC057-067-081-151-062130-
/O.CON.KRAH.FF.W.0046.000000T0000Z-110906T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DAVIDSON NC-FORSYTH NC-GUILFORD NC-RANDOLPH NC-
358 PM EDT TUE SEP 6 2011
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM EDT FOR
NORTHWESTERN RANDOLPH...GUILFORD...EASTERN FORSYTH AND NORTHEASTERN
DAVIDSON COUNTIES...
AT 352 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS WITH VERY HEAVY RAIN OVER NORTHWESTERN
RANDOLPH...GUILFORD...EASTERN FORSYTH AND NORTHEASTERN DAVIDSON
COUNTIES. DOPPLER RADAR ESTIMATED THAT 2.5 TO 3 INCHES OF RAIN
LIKELY HAD FALLEN BETWEEN 245 PM AND 345 PM IN A NARROW BAND FROM
NEAR SUMMERFIELD TO THOMASVILLE. MORE HEAVY RAIN WAS HEADED NORTH
INTO THE SAME AREA...WHICH COULD PUSH RAINFALL TOTALS IN LOCAL AREAS
TO NEAR FOUR INCHES BY 5 PM.
LOCATIONS THREATENED BY FLOODING INCLUDE BUT ARE NOT LIMITED TO
THOMASVILLE...KERNERSVILLE...GREENSBORO AND SUMMERFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. DO NOT DRIVE
WHERE WATER COVERS THE ROAD. THIS SITUATION WILL POSE A PROBLEM FOR
COMMUTERS TRAVELLING DURING THE AFTERNOON RUSH HOUR.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING...
1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW ENFORCEMENT
AGENCY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT TUESDAY EVENING
FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3625 7970 3591 7969 3583 7993 3585 8012
3626 8013
$$
DJF471
WGUS72 KRAH 062050
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
450 PM EDT TUE SEP 6 2011
NCC057-067-081-151-062130-
/O.CON.KRAH.FF.W.0046.000000T0000Z-110906T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DAVIDSON NC-FORSYTH NC-GUILFORD NC-RANDOLPH NC-
450 PM EDT TUE SEP 6 2011
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM EDT FOR
NORTHWESTERN RANDOLPH...GUILFORD...EASTERN FORSYTH AND NORTHEASTERN
DAVIDSON COUNTIES...
AT 443 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS WITH VERY HEAVY RAIN MOVING OVER PARTS OF
NORTHWESTERN RANDOLPH...GUILFORD...EASTERN FORSYTH AND NORTHEASTERN
DAVIDSON COUNTIES. DOPPLER RADAR ESTIMATED THAT AROUND FIVE INCHES
OF RAIN HAD POSSIBLY OCCURRED OVER PARTS OF THOMASVILLE AND HIGH
POINT FROM THE AFTERNOON THUNDERSTORMS. AN OBSERVER IN THE AREA
NOTED THAT 1.3 INCHES OF RAIN FELL QUICKLY FROM THE RECENT STORMS...
WITH ENOUGH RAIN THAT STORM DRAINS WERE HAVING A HARD TIME KEEPING
UP WITH THE AMOUNT OF WATER.
IT APPEARED THE LAST ROUND OF HEAVY RAINFALL FROM THUNDERSTORMS FOR
A WHILE WAS MOVING THROUGH THE AREA. THIS COULD PRODUCE AN
ADDITIONAL HALF INCH TO INCH OF RAIN. LOCATIONS THREATENED BY
FLOODING INCLUDE BUT ARE NOT LIMITED TO HIGH POINT...THOMASVILLE...
KERNERSVILLE...AND GREENSBORO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. DO NOT DRIVE
WHERE WATER COVERS THE ROAD. IT MAY BE TOO DEEP TO DRIVE THROUGH
SAFELY.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING...
1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW ENFORCEMENT
AGENCY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT TUESDAY EVENING
FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3625 7970 3591 7969 3583 7993 3585 8012
3626 8013
$$
DJF994
WGUS72 KRAH 062129
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
529 PM EDT TUE SEP 6 2011
NCC057-067-081-151-062134-
/O.EXP.KRAH.FF.W.0046.000000T0000Z-110906T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DAVIDSON NC-FORSYTH NC-GUILFORD NC-RANDOLPH NC-
529 PM EDT TUE SEP 6 2011
...THE FLASH FLOOD WARNING WILL EXPIRE AT 530 PM EDT FOR NORTHWESTERN
RANDOLPH...GUILFORD...EASTERN FORSYTH AND NORTHEASTERN DAVIDSON
COUNTIES...
AT 519 PM EDT...THUNDERSTORMS PRODUCING HEAVY RAIN WERE MOVING OUT
OF THE CITY OF GREENSBORO TO THE NORTHEAST. SCATTERED...LIGHT
SHOWERS WERE OBSERVED BY NATIONAL WEATHER SERVICE DOPPLER RADAR FROM
WINSTON-SALEM TO JUST WEST OF LEXINGTON. THESE WERE MOVING
NORTHEAST...BUT WILL PRODUCE MAINLY A QUARTER INCH OF ADDITIONAL
RAIN OR LESS. CALLS TO LAW ENFORCEMENT RESULTED IN NO FLOODING
REPORTS AS OF 525 PM. AS A RESULT...THE FLASH FLOOD WARNING WILL BE
ALLOWED TO EXPIRE.
STILL...THE BUFFALO CREEK WAS OBSERVED TO BE RUNNING HIGH AND
FLOWING FAST. IN FACT...THE NORTH BUFFALO CREEK AT WESTOVER TERRACE
WAS WITHIN ABOUT A FOOT OF ITS FLOOD STAGE AT 515 PM...ALTHOUGH THE
TREND OF THE CREEK WAS STARTING DOWN SINCE THE RAIN ENDED. PERSONS
SHOULD BE ON THE LOOKOUT FOR PONDING OF WATER ON ROADS AND HIGH
WATER CREEPING INTO MAINLY RIGHT LANES OF TRAFFIC DURING THE LATE
AFTERNOON AND EARLY EVENING COMMUTE. STAY AWAY FROM CREEKS AND
DITCHES RUNNING HIGH AND FLOWING FAST.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT TUESDAY EVENING
FOR CENTRAL NORTH CAROLINA. STAY TUNED TO THIS STATION FOR THE
LATEST WEATHER INFORMATION.
LAT...LON 3625 7970 3591 7969 3583 7993 3585 8012
3626 8013
$$
DJFWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Sep 6, 2:55 PM EDT, 44 minutes earlier.
Area forecast discussion, Sep 6, 2:55 PM EDT, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 255 PM EDT TUE SEP 6 2011 .SYNOPSIS... LOW PRESSURE...THE REMNANTS OF TROPICAL STORM LEE...WILL MOVE ONLY VERY SLOWLY NORTH THROUGH THE CENTRAL APPALACHIANS TONIGHT AND WEDNESDAY. A MOIST AIR MASS...AND A SURFACE FRONT NEARBY...MAINTAINS HIGH CHANCES FOR SHOWERS AND THUNDERSTORMS IN PARTS OF CENTRAL NORTH CAROLINA THROUGH WEDNESDAY. THE AIR MASS FINALLY BEGINS TO DRY FOR THE END OF THE WEEK. && .NEAR TERM /THROUGH WEDNESDAY/... AS OF 255 PM TUESDAY... COMPLEX WEATHER PATTERN OVER CENTRAL NORTH CAROLINA WITH A FRONT HAVING PUSHED SOUTH INTO THE TRIAD...MAKING FOR A VERY STRONG TEMPERATURE GRADIENT OVER THE REGION. CURRENT TEMPERATURES HAVE FALLEN INTO THE MID TO UPPER 60S FROM KINT AND KGSO TO KTDF...WITH READINGS NEAR 90 OVER THE SOUTHERN COASTAL PLAIN...AND AS FAR NORTH AS KRDU BEFORE MORE SHOWERS AND THUNDERSTORMS MOVED IN. WATER VAPOR IMAGERY SHOWS A MOIST AND DIFFLUENT MID-LEVEL FLOW CONTINUING OVER CENTRAL NORTH CAROLINA FROM THE SOUTH...AND THE SHORT-TERM GUIDANCE SUPPORTS ONLY A VERY SLOW EASTWARD PUSH OF THE PLUME OF DEEP MOISTURE OVERNIGHT. PRECIPITABLE WATERS REMAIN ABOVE TWO INCHES FOR MUCH OF THE NIGHT...GRADUALLY DIMINISHING TO CLOSER TO 1.5 INCHES TOWARD THE YADKIN RIVER FROM ABOUT 06Z ONWARD OVERNIGHT. AXIS OF GREATEST 0-3KM HELICITY IS ACROSS CENTRAL NORTH CAROLINA CURRENTLY ON THE SPC MESOANALYSIS...AND WHILE THIS SHOULD DIMINISH LATE THIS AFTERNOON AND OVERNIGHT...VALUES STILL ARE FORECAST TO REMAIN CLOSE TO 100 M2/S2 OVERNIGHT ESPECIALLY ON THE GFS. THE FREQUENCY OF ROTATING STORMS SHOULD DIMINISH...PARTICULARLY WITH DIMINISHING INSTABILITY...BUT IN A MOIST AIR MASS WITH LOW LCLS AND CONDITIONAL INSTABILITY PERSISTING OVERNIGHT...SUCH STORMS CANNOT BE COMPLETELY RULED OUT EVEN LATE TONIGHT ESPECIALLY EAST. THE CURRENT AXIS OF INSTABILITY LIES FROM ABOUT KIXA...TO NEAR KRDU... TO NEAR KRCZ...WITH MIXED-LAYER CAPE ON THE ORDER OF 2000J/KG AT THE MAXIMUM. SPOTTERS HAVE REPORTED HIGH RAINFALL RATES...ON THE ORDER OF OVER AN INCH OF RAIN IN AS LITTLE AS 15 TO 30 MINUTES. THE THREAT OF FLASH FLOODING...PREDOMINANTLY IN URBAN AND POOR DRAINAGE AREAS... CONTINUES LATE THIS AFTERNOON AND THIS EVENING. AS THE NIGHT WEARS ON...WITH THE PLUME OF HIGHER PRECIPITABLE WATER VALUES SHIFTING SLOWLY EAST ALONG WITH THE BETTER LIFT AND DIFFLUENCE ALOFT...LOCATIONS ALONG THE YADKIN RIVER AND TOWARD THE TRIAD WILL LIKELY HAVE LIMITED POTENTIAL FOR FLASH FLOODING. OVERNIGHT LOWS WILL BE AS LOW AS NEAR 60 DEGREES IN THE FAR WESTERN PIEDMONT...TO NEAR 70 IN THE COASTAL PLAIN. WEDNESDAY...AS INSTABILITY DEVELOPS AGAIN IN THE AFTERNOON... AND THE HIGHEST PRECIPITABLE WATER VALUES TOWARD THE EAST...EXPECT NUMEROUS SHOWERS AND THUNDERSTORMS PARTICULARLY FROM NEAR U.S. 1 ON EAST TO DEVELOP DURING THE DAY. WITH LOW PRESSURE SURFACE AND ALOFT STILL JUST TO OUR WEST AND NORTHWEST...HAVE NOT COMPLETELY ELIMINATED CHANCES FOR SHOWERS NEAR THE YADKIN RIVER AND TOWARD THE IMMEDIATE TRIAD...BUT BUFR SOUNDINGS BECOME FAIRLY STABLE AND DRY TOWARD KINT AND KGSO BY WEDNESDAY AFTERNOON. WILL HOLD ONTO CHANCES FOR SHOWERS AND THUNDERSTORMS TOWARD THE TRIAD...BUT IT MAY BE A STRONG GRADIENT BETWEEN LITTLE CHANCES FOR SHOWERS AND NUMEROUS SHOWERS AND THUNDERSTORMS. WENT CLOSE TO GUIDANCE FOR HIGHS...IN THE LOWER TO MID 80S. && .SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY NIGHT/... AS OF 255 PM TUESDAY... THE MID LEVEL VORTEX STARTS OUT OVER FAR NORTH CENTRAL KY WEDNESDAY NIGHT AND MEANDERS OVER THE CENTRAL OH VALLEY AND SRN IN THROUGH THURSDAY NIGHT. MEANWHILE... HURRICANE KATIA IS EXPECTED TO TRACK NORTHWARD WELL OFF THE NC COAST (SEE NHC BULLETINS FOR THE LATEST INFORMATION ON KATIA). AT THE SURFACE... THE COLD/OCCLUDED FRONT IS EXPECTED TO STRETCH ROUGHLY NNW-SSE THROUGH CENTRAL NC EARLY WEDNESDAY NIGHT... THEN PIVOT SLOWLY TO THE NORTHEAST THROUGH THURSDAY... TO EXTEND FROM AROUND GSO TO GSB BY THURSDAY NIGHT. RAIN CHANCES TO THE WEST/SOUTH OF THIS WEAKENING BOUNDARY SHOULD BE LOW THROUGH THIS PERIOD... GIVEN THE STRONG PUNCH OF DRY/STABLE MID/UPPER LEVEL ROTATING AROUND THE SOUTH/SE SIDE OF THE MID LEVEL LOW INTO CENTRAL NC... AS WELL AS THE SLIGHTLY COOLER/DRIER BOUNDARY LAYER ALLOWING FOR LESS INSTABILITY. NORTH AND EAST OF THIS BOUNDARY... LOW LEVEL ATLANTIC-SOURCE INFLOW (SURFACE WINDS FROM THE SOUTHEAST SHIFTING TO NORTHEASTERLY)... WARMER LOW LEVELS... AND LESS STABLE MID LEVELS WILL FAVOR A CONTINUED RISK OF SCATTERED SHOWERS AND STORMS... A BIT MORE NUMEROUS DURING THE AFTERNOON/EVENING WITH HEATING AND DESTABILIZATION. LOW LEVEL THICKNESSES AS WELL AS STATISTICAL GUIDANCE SUPPORT HIGHS FROM THE LOW-MID 80S. EXPECT LOWS OF 60-69 WEDNESDAY NIGHT AND LOW-MID 60S THURSDAY NIGHT. -GIH && .LONG TERM /FRIDAY THROUGH TUESDAY/... AS OF 255 PM TUESDAY... DESPITE A LOW-LEVEL SURFACE TROUGH IN PLACE EARLY IN THE LONG-TERM PERIOD...GUIDANCE SUGGESTS A STABLE AIR MASS IN PLACE FROM FRIDAY INTO SUNDAY AS HEIGHTS INCREASE SLIGHTLY ALOFT. A MID-LEVEL TROUGH APPROACHES THE CAROLINAS LATE IN THE WEEKEND...AND THIS SHOULD HELP TO PROVIDE FOR INCREASING DIFFLUENCE ALOFT AND LIFT...AND ACCORDINGLY INCREASE CHANCES FOR SHOWERS AND THUNDERSTORMS. A NORTHWEST FLOW ALOFT IS CURRENTLY FORECAST TO DEVELOP TUESDAY... WHICH SHOULD EVENTUALLY RESULT IN A DRIER AIR MASS WITH INCREASING SUBSIDENCE AS HIGH PRESSURE BUILDS IN. BEYOND THE EXTENDED...IF THE 06Z GFS AND THE 06Z ECMWF ARE CORRECT...FALL-LIKE CONDITIONS ARE EXPECTED AS STRONG HIGH PRESSURE BUILDS SOUTH ALONG THE ATLANTIC SEABOARD. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... AS OF 255 PM TUESDAY... 24-HR TAF PERIOD: AS STORMS CONTINUE TO MOVE THROUGH THE AREA...EXPECT MAINLY IFR AND MVFR CONDITIONS. KINT AND KGSO ARE EXPERIENCING LIFR CONDITIONS AND THAT IS EXPECTED TO LAST THROUGH 00Z. CAN EXPECT RESTRICTED VISIBILITIES OF LESS THAN 3SM ASSOCIATED WITH THUNDERSTORMS PASSING THROUGH. WINDS ACROSS THE AREA ARE EXPECTED TO REMAIN GUSTY...MAINLY 10 TO 15 KTS SUSTAINED...GUSTING TO AS HIGH AS 30 KTS IN SOME THUNDERSTORMS...THROUGH 00Z IN MOST LOCATIONS. WIND SPEEDS OF 10 TO 12 KTS ARE POSSIBLE THROUGH 04Z AT KRWI AND KFAY. AT LEAST THROUGH THIS EVENING...WILL LIKELY EXPERIENCE LOW LEVEL WIND SHEAR AT ALL TERMINALS AS THE WINDS WILL BACK AND INCREASE 15 TO 25 KTS IN THE LOWEST 3 KFT. THIS WILL LIKELY RESULT IN TURBULENCE AND SOME LIFT PROBLEMS FOR SMALLER AIRCRAFT. OVERNIGHT...EXPECT WIND SPEEDS TO DECREASE TO BELOW 8 KTS AND BR WILL DEVELOP AT ALL TERMINALS... LASTING THROUGH APPROXIMATELY 15Z WEDNESDAY. ONCE THE IFR STRATUS LIFTS WEDNESDAY MORNING...EXPECT MAINLY VFR TO MVFR CONDITIONS. LOOKING BEYOND 18Z WEDNESDAY... VFR CONDITIONS WILL PREVAIL...ALTHOUGH THERE IS A CONTINUED THREAT OF THUNDERSTORMS AT KRWI THROUGH THURSDAY WHICH MAY PRODUCE LOCALLY ADVERSE AVIATION CONDITIONS. && .RAH WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NCZ007>011-021>028- 038>043-073>078-083>086-088-089. && SYNOPSIS...DJF NEAR TERM...DJF SHORT TERM...HARTFIELD LONG TERM...DJF AVIATION...KC
Hazardous weather outlook, Sep 6, 2:32 PM EDT, 1 hour 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 232 PM EDT TUE SEP 6 2011 NCZ007>011-021>028-038>043-073>078-083>086-088-089-071845- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 232 PM EDT TUE SEP 6 2011 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... ...TORNADO WATCH 848 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ON WEDNESDAY...ISOLATED STRONG TO SEVERE THUNDERSTORMS REMAIN POSSIBLE MAINLY ALONG AND EAST OF U.S. 1. THE PRIMARY THREATS WILL BE WIND GUSTS OF 50 MPH OR GREATER...AND BRIEFLY HEAVY RAINFALL. THE HEAVY RAINFALL COULD PRODUCE FLOODING OF URBAN AND POOR DRAINAGE AREAS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS ONGOING AND APPRECIATED. SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS. DJF
In the hours before
Special weather statement, Sep 6, 2:07 PM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
207 PM EDT TUE SEP 6 2011
NCZ008>010-026-027-041-042-061900-
FRANKLIN-GRANVILLE-JOHNSTON-NASH-VANCE-WAKE-WARREN-
207 PM EDT TUE SEP 6 2011
...STRONG THUNDERSTORMS WILL MOVE ACROSS WESTERN JOHNSTON...SOUTHERN
NASH...WARREN...EASTERN WAKE...VANCE...GRANVILLE AND FRANKLIN
COUNTIES THROUGH 300 PM EDT...
AT 206 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM BEREA TO COATS CROSSROADS...OR ALONG A LINE
EXTENDING FROM 9 MILES NORTHWEST OF OXFORD TO 14 MILES NORTHWEST OF
SMITHFIELD...MOVING NORTHEAST AT 40 MPH.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH
CANS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
THESE STORMS WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT TUESDAY EVENING
FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3655 7810 3579 7802 3574 7818 3571 7817
3545 7862 3549 7865 3595 7862 3643 7878
3655 7818
TIME...MOT...LOC 1806Z 221DEG 38KT 3637 7874 3559 7857
WSSSpecial weather statement, Sep 6, 2:17 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
217 PM EDT TUE SEP 6 2011
NCZ027-042-043-077-078-088-089-061915-
CUMBERLAND-HARNETT-JOHNSTON-NASH-SAMPSON-WAYNE-WILSON-
217 PM EDT TUE SEP 6 2011
...STRONG THUNDERSTORMS WILL MOVE ACROSS SAMPSON...HARNETT...WAYNE...
JOHNSTON...NASH...WESTERN WILSON AND EASTERN CUMBERLAND COUNTIES
THROUGH 315 PM EDT...
AT 216 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM ERWIN TO 15 MILES SOUTHWEST OF ROSEBORO...OR
ALONG A LINE EXTENDING FROM 9 MILES SOUTHEAST OF LILLINGTON TO 10
MILES NORTH OF ELIZABETHTOWN...MOVING NORTHEAST AT 40 MPH.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
THESE STORMS WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE
MINOR FLOODING OF LOW LYING AREAS INCLUDING
DITCHES...CREEKS...ROADWAYS AND AREAS OF POOR DRAINAGE. AVOID THESE
AREAS AND DO NOT CROSS FLOODED ROADS. MOTORISTS SHOULD ALSO REDUCE
DRIVING SPEEDS TO AVOID HYDROPLANING.
&&
LAT...LON 3485 7850 3485 7868 3538 7873 3595 7798
3520 7783 3515 7790 3519 7801 3517 7807
3518 7816 3499 7815 3479 7844
TIME...MOT...LOC 1816Z 216DEG 35KT 3537 7865 3480 7860
WSSLocal storm report, Sep 6, 2:28 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
228 PM EDT TUE SEP 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM TSTM WND DMG 4 ESE ANDERSON CREEK 35.26N 78.87W
09/06/2011 HARNETT NC LAW ENFORCEMENT
HALF OF A ROOF BLOWN OFF OF A HOUSE
&&
EVENT NUMBER RAH1101430
SECSpecial weather statement, Sep 6, 2:49 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
249 PM EDT TUE SEP 6 2011
NCZ009>011-026>028-041-061945-
EDGECOMBE-FRANKLIN-HALIFAX-NASH-VANCE-WAKE-WARREN-
249 PM EDT TUE SEP 6 2011
...STRONG THUNDERSTORMS WILL MOVE ACROSS NASH...WARREN...WAKE...
VANCE...HALIFAX...FRANKLIN AND EDGECOMBE COUNTIES THROUGH 345 PM
EDT...
AT 248 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM TUNGSTEN TO 6 MILES
SOUTHWEST OF AFTON TO 6 MILES WEST OF PILOT...OR ALONG A LINE
EXTENDING FROM 15 MILES NORTH OF HENDERSON TO 9 MILES SOUTHEAST OF
HENDERSON TO 15 MILES EAST OF RALEIGH...MOVING NORTHEAST AT 40 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...AFTON...WARRENTON...
SPRING HOPE...MACON...SHARPSBURG...NASHVILLE.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT TUESDAY EVENING
FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3651 7788 3650 7781 3649 7777 3648 7766
3591 7761 3578 7825 3581 7827 3576 7835
3574 7846 3622 7833 3652 7848 3655 7845
3655 7790
TIME...MOT...LOC 1848Z 222DEG 33KT 3656 7838 3628 7826
3590 7836
23Special weather statement, Sep 6, 2:55 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
255 PM EDT TUE SEP 6 2011
NCZ021-022-038-039-062000-
DAVIDSON-FORSYTH-GUILFORD-RANDOLPH-
255 PM EDT TUE SEP 6 2011
...STRONG THUNDERSTORMS WILL MOVE ACROSS RANDOLPH...GUILFORD...
FORSYTH AND DAVIDSON COUNTIES THROUGH 400 PM EDT...
AT 255 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM BELEWS CREEK TO ARCHDALE TO
DENTON...OR ALONG A LINE EXTENDING FROM WALNUT COVE TO 9 MILES SOUTH
OF HIGH POINT TO 16 MILES SOUTHEAST OF LINWOOD...MOVING EAST AT 20
MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...NEW HOPE...
JAMESTOWN...STOKESDALE...SUMMERFIELD...PLEASANT GARDEN...ULAH.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT TUESDAY EVENING
FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3585 8005 3627 8020 3625 7954 3564 7955
3559 7955 3553 7959 3552 8020 3555 8021
TIME...MOT...LOC 1855Z 269DEG 18KT 3627 8008 3585 7993
3561 8006
23Local storm report, Sep 6, 3:32 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
332 PM EDT TUE SEP 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0324 PM TSTM WND DMG 4 WNW BUNN 35.97N 78.32W
09/06/2011 FRANKLIN NC 911 CALL CENTER
TREE DOWN ON A POWER LINE
&&
EVENT NUMBER RAH1101431
SECThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 8:20 PM EDT | Special Weather Statement | RAH | Davidson, Forsyth | 55 min |
| Sep 5, 8:40 PM EDT | Tornado Warning | RAH | Stanly | 31 min |
| Sep 5, 8:51 PM EDT | Special Weather Statement | RAH | Davidson | 39 min |
| Sep 5, 9:04 PM EDT | Special Weather Statement | RAH | Randolph | 56 min |
| Sep 5, 9:20 PM EDT | Special Weather Statement | RAH | Forsyth | 55 min |
| Sep 6, 4:24 AM EDT | Special Weather Statement | RAH | Person | 36 min |
| Sep 6, 5:39 AM EDT | Special Weather Statement | RAH | Durham | 36 min |
| Sep 6, 5:44 AM EDT | Special Weather Statement | RAH | Person | 31 min |
| Sep 6, 5:50 AM EDT | Tornado Warning | RAH | Granville, Person | 40 min |
| Sep 6, 6:19 AM EDT | Tornado Warning | RAH | Granville, Vance | 33 min |
| Sep 6, 6:44 AM EDT | Tornado Warning | RAH | Lee, Moore | 46 min |
| Sep 6, 7:52 AM EDT | Areal Flood Advisory | RAH | Chatham, Durham, Orange | 2 hr |
| Sep 6, 8:14 AM EDT | Special Weather Statement | RAH | Durham, Granville, Orange, Person | 61 min |
| Sep 6, 8:34 AM EDT | Special Weather Statement | RAH | Harnett, Wake | 56 min |
| Sep 6, 8:49 AM EDT | Areal Flood Advisory | RAH | Durham, Granville, Orange, Person | 112 min |
| Sep 6, 9:22 AM EDT | Special Weather Statement | RAH | Durham, Granville, Vance, Warren | 68 min |
| Sep 6, 9:25 AM EDT | Special Weather Statement | RAH | Wake | 65 min |
| Sep 6, 9:30 AM EDT | Tornado Warning | RAH | Durham, Granville, Person | 45 min |
| Sep 6, 9:34 AM EDT | Areal Flood Advisory | RAH | Wake | 69 min |
| Sep 6, 9:37 AM EDT | Special Weather Statement | RAH | Moore, Scotland | 53 min |
| Sep 6, 9:59 AM EDT | Special Weather Statement | RAH | Chatham | 61 min |
| Sep 6, 10:08 AM EDT | Special Weather Statement | RAH | Franklin, Vance | 67 min |
| Sep 6, 10:09 AM EDT | Tornado Warning | RAH | Granville, Vance | 51 min |
| Sep 6, 10:10 AM EDT | Special Weather Statement | RAH | Sampson | 50 min |
| Sep 6, 10:27 AM EDT | Tornado Warning | RAH | Franklin, Vance, Warren | 63 min |
| Sep 6, 10:33 AM EDT | Special Weather Statement | RAH | Chatham, Lee | 57 min |
| Sep 6, 10:40 AM EDT | Areal Flood Advisory | RAH | Alamance, Chatham, Moore, Randolph | 3 hr |
| Sep 6, 11:01 AM EDT | Special Weather Statement | RAH | Alamance | 59 min |
| Sep 6, 11:02 AM EDT | Special Weather Statement | RAH | Guilford | 58 min |
| Sep 6, 11:07 AM EDT | Special Weather Statement | RAH | Anson, Montgomery, Moore, Richmond, Scotland, Stanly | 53 min |
| Sep 6, 11:13 AM EDT | Special Weather Statement | RAH | Wayne | 62 min |
| Sep 6, 11:25 AM EDT | Special Weather Statement | RAH | Chatham, Durham, Granville, Orange, Person, Wake | 80 min |
| Sep 6, 11:27 AM EDT | Tornado Warning | RAH | Chatham, Durham, Lee, Orange, Wake | 26 min |
| Sep 6, 11:28 AM EDT | Special Weather Statement | RAH | Edgecombe | 62 min |
| Sep 6, 12:03 PM EDT | Special Weather Statement | RAH | Cumberland, Harnett, Hoke, Lee, Moore | 57 min |
| Sep 6, 12:05 PM EDT | Areal Flood Advisory | RAH | Durham, Orange, Person | 3 hr |
| Sep 6, 12:06 PM EDT | Special Weather Statement | RAH | Guilford, Randolph | 54 min |
| Sep 6, 12:27 PM EDT | Special Weather Statement | RAH | Durham, Granville, Person | 63 min |
| Sep 6, 12:32 PM EDT | Special Weather Statement | RAH | Edgecombe, Halifax | 58 min |
| Sep 6, 12:42 PM EDT | Areal Flood Advisory | RAH | Guilford, Randolph | 87 min |
| Sep 6, 12:55 PM EDT | Special Weather Statement | RAH | Cumberland, Harnett, Lee, Wake | 65 min |
| Sep 6, 1:05 PM EDT | Tornado Warning | RAH | Alamance | 18 min |
| Sep 6, 1:09 PM EDT | Special Weather Statement | RAH | Cumberland, Harnett, Hoke | 66 min |
| Sep 6, 1:31 PM EDT | Tornado Warning | RAH | Durham, Orange, Person | 44 min |
| Sep 6, 1:37 PM EDT | Special Weather Statement | RAH | Edgecombe | 38 min |
| Sep 6, 1:44 PM EDT | Special Weather Statement | RAH | Davidson, Forsyth | 61 min |
| Sep 6, 2:07 PM EDT | Special Weather Statement | RAH | Franklin, Granville, Vance, Warren | 53 min |
| Sep 6, 2:17 PM EDT | Special Weather Statement | RAH | Johnston, Sampson, Wayne | 58 min |
| Sep 6, 2:29 PM EDT | Severe Thunderstorm Warning | RAH | Harnett, Johnston, Wake | 46 min |
| Sep 6, 2:49 PM EDT | Special Weather Statement | RAH | Franklin, Halifax, Nash, Warren | 56 min |
| Sep 6, 2:55 PM EDT | Special Weather Statement | RAH | Guilford, Randolph | 65 min |
| Sep 6, 3:01 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Johnston, Wake | 44 min |
| Sep 6, 3:19 PM EDT | Areal Flood Advisory | RAH | Davidson, Forsyth, Guilford, Randolph | 2 hr |
| Sep 6, 3:34 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Halifax, Vance, Warren | 56 min |
| Sep 6, 3:48 PM EDT | Special Weather Statement | RAH | Halifax, Nash | 57 min |
| Sep 6, 4:33 PM EDT | Special Weather Statement | RAH | Hoke, Scotland | 87 min |
| Sep 6, 5:00 PM EDT | Special Weather Statement | RAH | Edgecombe, Halifax | 60 min |
| Sep 6, 5:04 PM EDT | Special Weather Statement | RAH | Hoke, Lee, Moore | 56 min |
| Sep 6, 5:07 PM EDT | Special Weather Statement | RAH | Cumberland, Sampson | 68 min |
| Sep 6, 5:36 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Harnett, Lee, Wake | 31 min |
| Sep 6, 5:47 PM EDT | Special Weather Statement | RAH | Wayne, Wilson | 43 min |
| Sep 6, 6:42 PM EDT | Special Weather Statement | RAH | Wake | 63 min |
| Sep 6, 7:14 PM EDT | Special Weather Statement | RAH | Orange | 61 min |
| Sep 6, 7:40 PM EDT | Special Weather Statement | RAH | Franklin | 65 min |
| Sep 6, 7:42 PM EDT | Special Weather Statement | RAH | Person | 63 min |
| Sep 6, 7:58 PM EDT | Special Weather Statement | RAH | Cumberland | 47 min |
Nearby
Flash Flood Warnings in North Carolina, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.